Texas, 2005Tornadoes in Texas, June 1, 2005
June 1, 2005 · NWS BRO · 2 events in 1 county or zone
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 1, 10:00 AM CST, 3 minutes earlier.
Area forecast discussion, Jun 1, 10:00 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 AM CDT WED JUN 1 2005
.DISCUSSION...REMAINING SHOWER AND THUNDERSTORM ACTIVITY OVER DEEP
SOUTH TEXAS MOVING OUT OF HIDALGO COUNTY AND INTO CAMERON COUNTY AT
THIS TIME. WILL ISSUE AN UPDATED ZONE FORECAST PACKAGE SHORTLY TO
CLEAR ALL OF DEEP SOUTH TEXAS OF SEVERE THUNDERSTORM WATCH #371.
ENTIRE SUITE OF GRIDS FOR THE BRO CWFA WILL HAVE TO BE RE-WORKED FOR
CONSISTENCY WITH THE LATEST MODEL DATA AND NWS CRP THIS AFTERNOON.
&&
.MARINE...AT 10AM BUOY020 REPORTED NORTH WINDS AT 31G41KTS. THE MCS
HAS CURRENTLY MOVED THROUGH MOST OF THE COASTAL WATERS ZONES WITH
GUSTY NORTHEAST WINDS IN ITS WAKE. WINDS WILL TURN BACK TO THE
SOUTHEAST THIS AFTERNOON BUT WILL REMAIN IN THE 10 TO 15 KNOT
RANGE...AND WILL REMAIN THIS WAY THROUGH THE WEEKEND.
&&
.AVIATION...THE THUNDERSTORM SQUALL LINE HAS MOVED INTO MEXICO WITH
MODERATE AND GUSTY NORTHEAST WINDS IN ITS WAKE. WINDS WILL TURN BACK
TO THE SOUTHEAST THIS AFTERNOON AND REMAIN THAT WAY INTO TONIGHT.
SKIES BEHIND THE MCS HAVE CLEARED MOST OF THE VALLEY AND SHOULD
CLEAR COMPLETELY BY MID-AFTERNOON. WITH AMPLE MOISTURE AND RECENT
RAINFALL...SOME PATCHY FOG MAY BE POSSIBLE AROUND SUNRISE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPTIC/GRIDS...66
MARINE/AVIATION...64
MESO...CAMPBELL
Hazardous weather outlook, Jun 1, 5:15 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CDT WED JUN 1 2005
TXZ248>257-021100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
615 AM CDT WED JUN 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS
UNTIL 11 AM CDT WEDNESDAY...
.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY THIS MORNING...AND NOW OVER ALL OF DEEP SOUTH
TEXAS. THESE THUNDERSTORMS SHOULD MIGRATE INTO OUR REGION DURING THE
MORNING AND EARLY AFTERNOON HOURS...BRINGING STRONG WINDS...HEAVY
RAINS AND FREQUENT LIGHTNING. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...CAPABLE OF PRODUCING HAIL THE SIZE OF A DIME OR LARGER AND
STRONG WINDS OF 58 MPH OR GREATER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OPPRESSIVE HEAT INDICES OF 110 DEGREES WILL BE COMMON OVER THE RIO
GRANDE VALLEY DURING THE EXTENDED PERIOD. REMEMBER TO DRINK PLENTY
OF WATERS...GET AMPLE REST AND RELIEF FROM THE HOT SUN...AND FACTOR
IN THIS WEATHER DANGER IN ALL OF YOUR OUTDOOR ACTIVITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
PHILO
In the hours before
Special weather statement, Jun 1, 5:00 AM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT WED JUN 1 2005
GMZ130-150-155-TXZ248-249-250>257-011600-
ZAPATA-JIM HOGG-BROOKS-COASTAL CAMERON-COASTAL
WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA
MADRE-STARR-
600 AM CDT WED JUN 1 2005
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 AM CDT TODAY...
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 11 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF ZAPATA...STARR...JIM
HOGG...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON
COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN
BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES.
A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.
EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/BRO
PHILO
Special weather statement, Jun 1, 8:30 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT WED JUN 1 2005
TXZ248>252-011500-
BROOKS-JIM HOGG-KENEDY-STARR-ZAPATA-
930 AM CDT WED JUN 1 2005
...SEVERE THUNDERSTORM WATCH #371 THAT WAS IN EFFECT UNTIL 11 AM CDT
HAS BEEN CANCELED...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...ZAPATA...JIM HOGG...STARR...BROOKS...AND KENEDY. DOPPLER
RADAR INDICATES THAT STRONG TO SEVERE THUNDERSTORMS HAVE MOVED OUT
OF THESE COUNTIES.
THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
HIDALGO...WILLACY...AND CAMERON...UNTIL 11 AM CDT THIS MORNING. A
SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE
AT WWW.SRH.NOAA.GOV/BRO
TOMASELLI
Tornado, Hidalgo
- When
- June 1, 10:03 AM CST to 10:04 AM CST
- Where
- Hidalgo County, Mercedes
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 40 yd
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.150, -97.917
A quick-moving F0 tornado was reported by law enforcement in Mercedes. The tornado uprooted trees, one of which fell on a home, and knocked down one utility pole.
Tornado, Hidalgo
- When
- June 1, 10:15 AM CST to 10:16 AM CST
- Where
- Hidalgo County, Weslaco
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 40 yd
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.167, -97.983
A short-lived F0 tornado uprooted several trees, blew over a semi-trailer, produced roof damage to several homes and a warehouse. The Weslaco Police Department also reported several cruisers with broken windows.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Drought in Colorado, June 1 to 30, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451571, 5451572.